It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board

  • Chest pain due to hyperthyroidism/Methimazole

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 07-29-2015, 12:49 PM   #1
    aa1991aa
    Newbie
    (male)
     
    aa1991aa's Avatar
     
    Join Date: Jul 2015
    Location: Atlanta , GA
    Posts: 5
    aa1991aa HB User
    Unhappy Chest pain due to hyperthyroidism/Methimazole

    Hello everybody.
    I've been diagnosed with hyperthyroidism about 2 month ago , here is my latest results as of 06/26/15 :
    T4 : 12.0ug/dl ( normal range : 5.0-12.5 )
    T3 uptake 43.5% ( normal range : 22.5-37.0 )
    Free thyroxine index : 5.2 ( normal range : 1.0-3.9 )
    TSH : 0.008 uIU/mL ( normal range : 0.350-4.500 )
    I also did thyroid ultrasound and thyroid uptake scan ( I-123 ) ( I don't know what's the cause of my hyperthyroidism I just know I have it ! LOL )
    I've been taking Methimazole 10 mg 3 times a day for 2 weeks now , as the doctor told me. My next appointment with doctor will be on 09/17/15 . Before I start taking Methimazole I had very bad panic attacks , a feeling like I'm going to faint , tremors , anxiety , palpitations ( about 100 bpm ) , chest pain/discomfort . I've been feeling better since I started taking Methimazole ( despite the side effects of it ) until yesterday morning , I had chest pain/discomfort and that caused another panic attack ! I've been having weird chest pains and I'm afraid maybe it's heart related ! . before I diagnosed with Hyperthyroidism ( about 2-3 month ago ) , I was suspicious to my heart so I went to a cardiologist and I did chest CT scan , EKG , Holter monitoring and Echo and everything was fine (except I have a minor heart murmur since childhood which doctor told me that's not threatening) . but all these are for 2-3 month ago and I'm worried about my heart . Every time I read online it's always dizziness, muscle pain, etc, But nothing on chest pains, and feeling like I'm gonna faint.
    Oh yeah and by the way I was a 23 year old bodybuilder in a healthy and good condition , my hyperthyroidism started almost 2 weeks after I used HGH pills + deer antler velvet + testosterone boosters ...
    best regards for everyone.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 07-29-2015, 04:07 PM   #2
    Robbie0710
    Junior Member
    (female)
     
    Robbie0710's Avatar
     
    Join Date: Jun 2015
    Posts: 35
    Robbie0710 HB UserRobbie0710 HB User
    Re: Chest pain due to hyperthyroidism/Methimazole

    Hi aa1991aa,

    I'm sorry you aren't feeling very well right now. You have Graves' disease correct? I'm no medical expert but I will share with you what my current endo told me. "When our thyroid function is off everything we experience is amplified". I'm hypo after RAI for Graves in 2008. Interestingly I too had a heart murmur until I went hypo and now my heart is super fit! It does sound like you're experiencing anxiety as these are the same symptoms I've recently experienced (due to poor management of my hypothyroidism by my PCP). It's interesting how thyroid disease affects us, when I was hyper I never, ever experienced anxiety and only have experienced anxiety and panic the two times, both with that PCP who mismaned me, when my TSH got too high (over 2.5) Again, I think your concern warrants a call to your Doctor. Can they see you before September? I'm not sure how methimazole works but I do think that when we initially begin to suppress our thyroid function our thyroid, as well as our other hormones, react and this increase can cause us to have adrenaline rushes, anxiety, and panic (just my own theory). I've also read that excess thyroid hormones can be dumped into our bloodstream at one time which causes the anxiety and panic as our thyroid regulates itself with or without the meds). Please know that I was on the same medication as you for a year before my Doctor and I decided on RAI and I'm just fine. Again talk to your Doc he may be able to prescribe some medication for the anxiety/panic. I myself refused to take the meds and I have dealt with the anxiety by realizing it will pass, subliminal message tapes, as well as hypnosis apps. I read a lot, chill, and avoid people who will raise my anxiety level. I also re-read The Power of Your Subconscious Mind along with my Bible daily. I also make myself get out and do things daily. Try to walk out in the sunshine for 30 minutes daily and make sure your consuming lots of fresh fruits, veggies, and lean protein. You may want to work with a therapist who deals with patients who have chronic illnesses. I've done that and they do give a lot of great tips that teach you to not fight the anxiety and ride it out. I too find myself wondering what I did to bring about Graves when the truth is we did nothing! I don't think your supplements had anything to do with it as Graves is autoimmune. Hope this helps and please if you need anything don't hesitate to reach out. I'm in the ATL area also. Another thing, stop searching the Internet for your symptoms...that will just increase your anxiety. Are you using an endo to treat your Graves?

    Last edited by Robbie0710; 07-29-2015 at 04:54 PM. Reason: Spelling

     
    Reply With Quote
    Old 08-05-2015, 12:36 PM   #3
    aa1991aa
    Newbie
    (male)
     
    aa1991aa's Avatar
     
    Join Date: Jul 2015
    Location: Atlanta , GA
    Posts: 5
    aa1991aa HB User
    Re: Chest pain due to hyperthyroidism/Methimazole

    Hi Robbie0710
    Sorry for the late respond
    I guess I was allergic to Methimazole , My endocrinologist will probably put me on PTU , I hope it'll work because this is my last chance if it doesn't work then RAI is the only choice left for me and I don't want to kill a part of me ! doctor told me my hyperthyroidism is mild and medicine will probably work . My chest pain is because of anxiety , as you said , even though I'm trying to stay away of stressful situations !
    Thank you so much for your sympathy , it feels good when you know you are not the only person in the whole world who dealing with this
    Take care .

     
    Reply With Quote
    Reply Reply

    Tags
    chest pain, hyperthyroidism, methimazole



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:38 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!